A 32-year-old female asked:
Disclaimer

sleep study showed arousal 36 times per hour. treated for ptsd with remeron (mirtazapine) and prozasin. should i be on stimulant during the day for hypersomnia?

1 doctor answer
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Can't tell with info: Unfortunately, the number of arousals does not correlate with the degree of sleepiness. Arousals are not the same as awakenings. Therefore with the information you've given me i cannot tell you whether you should be on any type of medication for hypersomnolence. That is something that you will have to discuss with your sleep physician. Best wishes.
Answered on Oct 24, 2013
3
3 comments
1
1 thank
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
Provided original answer
You mentioned that your doctor doesn't listen to you. One time that could hurt your feelings, the next time it could cost your life. Ponder carefully.
Oct 24, 2013
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
Provided original answer
I recommend you contact your family doc re the BP and then report the family doc's recommendation to your psychiatrist. Unfortunately I am only allowed to give generic answers here. Never suddenly fully stop a BP medication because you could get rebound hypertension. Sometimes lowering Remeron increases sedation and raising the dose decreases sedation. Much trial and error is involved.
Oct 24, 2013
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
Provided original answer
If you have hypersomnia and no apnea, then a trial on a stimulant may be quite beneficial for your PTSD, mood, and level of alertness during the day. As long as you are not bipolar, another option would be Nuvigil, but in my experience Adderall works well in such situations.
Oct 24, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 65-year-old male asked:
Dr. Douglas Bey
A Verified Doctor answered
A US doctor answered Learn more
Ptsd: Nightmares r a sx of ptsd prazosin sometimes helps-see a therapist who has experience with ptsd--as u probly know we don't have great treatment for p ... Read More
2
2 thanks
A 28-year-old male asked:
Dr. Heidi Fowler
A Verified Doctor answered
A US doctor answered Learn more
You will need to: ask the sleep specialist this specific questions. I have seen sleep specialists tell people to continue their sleep meds and have also seen them instr ... Read More
A 45-year-old female asked:
Dr. Robert Kwok
A Verified Doctor answered
A US doctor answered Learn more
Not on this forum: You posted your question on our free, public, informational forum... where diagnoses, medical advice, or medical care are NOT given. Try a private con ... Read More
A 40-year-old female asked:
Dr. Mark Fisher
A Verified Doctor answered
A US doctor answered Learn more
Probably not: More likely is that mirtazapine was having a direct effect on your sleep independent of its antidepressant effect. Neuroleptics can have anticholinerg ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month